Alert archive / Texas / Red Flag Warnings in 2008
Red Flag Warning 59, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this red flag warning at May 12, 2008, 5:58 AM CDT for 6 counties in Texas. It took effect at May 12, 2008, 10:00 AM CDT. It was in force for 15 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 12, 2008, 5:58 AM CDT (10:58 UTC)
- In effect from
- May 12, 2008, 10:00 AM CDT
- Expired
- May 13, 2008, 1:00 AM CDT
- In force
- 15 hr
- Issued by
- NWS Midland/Odessa, TX
Counties Andrews County, TX, Dawson County, TX, Gaines County, TX, Loving County, TX, Ward County, TX, Winkler County, TX
The radar
The Midland/Odessa radar (KMAF), 65 km from the middle of the area, began a volume at 11:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 11.0 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3284 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- 206 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS84 KMAF 121058 RFWMAF RED FLAG WARNING NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 558 AM CDT MON MAY 12 2008 ...A RED FLAG WARNING IS IN EFFECT THIS MORNING THROUGH THIS EVENING FOR THE GUADALUPE AND DAVIS MOUNTAINS...THE SOUTHEAST NEW MEXICO PLAINS...THE UPPER TRANS PECOS...THE VAN HORN CORRIDOR... AND THE NORTHWEST PERMIAN BASIN... ...A FIRE WEATHER WATCH HAS BEEN ISSUED FOR THE GUADALUPE AND DAVIS MOUNTAINS...THE SOUTHEAST NEW MEXICO PLAINS...THE UPPER TRANS PECOS...AND THE VAN HORN CORRIDOR FOR TUESDAY MORNING INTO TUESDAY EVENING... .DISCUSSION...CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TODAY NORTH OF A LINE FROM NEAR VAN HORN...TO KERMIT...TO LAMESA. WEST AND SOUTHWEST DOWNSLOPE WINDS OF 20 TO 30 MPH IN THE PLAINS WILL HELP TO DRIVE RH/S DOWN TO NEAR 10 PCT. WHILE WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH ARE EXPECTED IN THE VAN HORN AREA FROM 50 TO 60 MPH IN THE GUADALUPE MOUNTAINS. VERY HIGH FIRE DANGER WILL CONTINUE. ANOTHER CRITICAL FIRE WEATHER DAY WILL BE POSSIBLE AS THE DRY AND WINDY CONDITIONS ARE EXPECTED TO CONTINUE ON TUESDAY. NMZ115-TXZ057>059-121900- /O.UPG.KMAF.FW.A.0054.080512T1500Z-080513T0300Z/ /O.NEW.KMAF.FW.W.0059.080512T1500Z-080513T0300Z/ /O.NEW.KMAF.FW.A.0055.080513T1500Z-080514T0400Z/ SOUTHEAST PLAINS/BLM ROSWELL/LNZ-VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING- 558 AM CDT MON MAY 12 2008 /458 AM MDT MON MAY 12 2008/ ...RED FLAG WARNING IN EFFECT FROM 10 AM CDT /9 AM MDT/ THIS MORNING TO 10 PM CDT /9 PM MDT/ THIS EVENING... ...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 10 AM CDT /9 AM MDT/ THIS MORNING TO 10 PM CDT /9 PM MDT/ THIS EVENING. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS FIRE WEATHER WATCH IS IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. SOUTHWEST TO WEST WINDS OF 20 TO 30 MPH AND TEMPERATURES IN THE 90S WILL RESULT IN MINIMUM HUMIDITIES BELOW 10 PERCENT BEGINNING THIS MORNING AND CONTINUING INTO THIS EVENING. IN ADDITION...FIRE DANGER WILL REMAIN VERY HIGH. WINDS WILL SUBSIDE OVERNIGHT BUT SIMILAR CONDITIONS WILL BE POSSIBLE AGAIN ON TUESDAY. DO NOT THROW CIGARETTES ONTO THE GROUND OR OUT OF A MOVING VEHICLE. KEEP VEHICLES ON DRIVING SURFACES... AND DO NOT DRIVE THROUGH TALL GRASS. AVOID ACTIVITIES THAT MAY PRODUCE OUTDOOR FLAMES OR SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW RAPIDLY INTO DANGEROUS WIND-DRIVEN WILDFIRES. $$ NMZ114-TXZ258-121900- /O.UPG.KMAF.FW.A.0054.080512T1500Z-080513T0600Z/ /O.NEW.KMAF.FW.W.0059.080512T1500Z-080513T0600Z/ /O.NEW.KMAF.FW.A.0055.080513T1500Z-080514T0400Z/ GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ-GUADALUPE MOUNTAINS- 458 AM MDT MON MAY 12 2008 ...RED FLAG WARNING IN EFFECT FROM 9 AM THIS MORNING TO MIDNIGHT MDT TONIGHT... ...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO MIDNIGHT MDT TONIGHT. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS FIRE WEATHER WATCH IS IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. WEST WINDS OF 35 TO 45 MPH WITH GUSTS FROM 50 TO 60 MPH AND TEMPERATURES IN THE 80S WILL RESULT IN MINIMUM HUMIDITIES BELOW 10 PERCENT BEGINNING THIS MORNING AND CONTINUING INTO THIS EVENING. IN ADDITION...FIRE DANGER REMAINS VERY HIGH. WINDS WILL SUBSIDE OVERNIGHT BUT SIMILAR CONDITIONS ARE EXPECTED AGAIN ON TUESDAY. DO NOT THROW CIGARETTES ONTO THE GROUND OR OUT OF A MOVING VEHICLE. KEEP VEHICLES ON DRIVING SURFACES... AND DO NOT DRIVE THROUGH TALL GRASS. AVOID ACTIVITIES THAT MAY PRODUCE OUTDOOR FLAMES OR SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW RAPIDLY INTO DANGEROUS WIND-DRIVEN WILDFIRES. $$ TXZ074-121900- /O.NEW.KMAF.FW.W.0059.080512T1500Z-080513T0300Z/ /O.NEW.KMAF.FW.A.0055.080513T1500Z-080514T0400Z/ DAVIS/APACHE MOUNTAINS AREA- 558 AM CDT MON MAY 12 2008 ...RED FLAG WARNING IN EFFECT FROM 10 AM THIS MORNING TO 10 PM CDT THIS EVENING... ...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 10 PM CDT THIS EVENING. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS FIRE WEATHER WATCH IS IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING. SOUTHWEST TO WEST WINDS OF 20 TO 25 MPH AND TEMPERATURES IN THE 90S WILL RESULT IN MINIMUM HUMIDITIES BELOW 10 PERCENT BEGINNING THIS MORNING AND CONTINUING INTO THIS EVENING. IN ADDITION...FIRE DANGER WILL REMAIN VERY HIGH. WINDS WILL SUBSIDE OVERNIGHT BUT SIMILAR CONDITIONS WILL BE POSSIBLE AGAIN ON TUESDAY. DO NOT THROW CIGARETTES ONTO THE GROUND OR OUT OF A MOVING VEHICLE. KEEP VEHICLES ON DRIVING SURFACES... AND DO NOT DRIVE THROUGH TALL GRASS. AVOID ACTIVITIES THAT MAY PRODUCE OUTDOOR FLAMES OR SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW RAPIDLY INTO DANGEROUS WIND-DRIVEN WILDFIRES. $$ TXZ045-050-060-067-121900- /O.UPG.KMAF.FW.A.0054.080512T1500Z-080513T0300Z/ /O.NEW.KMAF.FW.W.0059.080512T1500Z-080513T0300Z/ GAINES-ANDREWS-WINKLER-WARD- 558 AM CDT MON MAY 12 2008 ...RED FLAG WARNING IN EFFECT FROM 10 AM THIS MORNING TO 10 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 10 PM CDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. WEST WINDS OF 20 TO 25 MPH AND TEMPERATURES IN THE 90S WILL RESULT IN MINIMUM HUMIDITIES NEAR 10 PERCENT BEGINNING THIS MORNING AND CONTINUING INTO THIS EVENING. IN ADDITION...FIRE DANGER WILL REMAIN VERY HIGH. DO NOT THROW CIGARETTES ONTO THE GROUND OR OUT OF A MOVING VEHICLE. KEEP VEHICLES ON DRIVING SURFACES... AND DO NOT DRIVE THROUGH TALL GRASS. AVOID ACTIVITIES THAT MAY PRODUCE OUTDOOR FLAMES OR SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW RAPIDLY INTO DANGEROUS WIND-DRIVEN WILDFIRES. $$ TXZ046-121900- /O.NEW.KMAF.FW.W.0059.080512T1500Z-080513T0300Z/ DAWSON- 558 AM CDT MON MAY 12 2008 ...RED FLAG WARNING IN EFFECT FROM 10 AM THIS MORNING TO 10 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 10 PM CDT THIS EVENING. WEST WINDS OF 15 TO 25 MPH AND TEMPERATURES IN THE 90S WILL RESULT IN MINIMUM HUMIDITIES NEAR 10 PERCENT BEGINNING THIS MORNING AND CONTINUING INTO THIS EVENING. IN ADDITION...FIRE DANGER WILL REMAIN VERY HIGH. DO NOT THROW CIGARETTES ONTO THE GROUND OR OUT OF A MOVING VEHICLE. KEEP VEHICLES ON DRIVING SURFACES... AND DO NOT DRIVE THROUGH TALL GRASS. AVOID ACTIVITIES THAT MAY PRODUCE OUTDOOR FLAMES OR SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW RAPIDLY INTO DANGEROUS WIND-DRIVEN WILDFIRES. $$
1 follow-up statement
000 WWUS84 KMAF 121902 RFWMAF RED FLAG WARNING NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 202 PM CDT MON MAY 12 2008 ...A RED FLAG WARNING IS IN EFFECT UNTIL MIDNIGHT MDT FOR THE GUADALUPE AND IN EFFECT UNTIL 10 PM CDT DAVIS MOUNTAINS...THE SOUTHEAST NEW MEXICO PLAINS...THE UPPER TRANS PECOS...THE VAN HORN CORRIDOR... AND THE NORTHWEST PERMIAN BASIN... ...A FIRE WEATHER WATCH HAS BEEN ISSUED FOR THE GUADALUPE AND DAVIS MOUNTAINS...THE MARFA PLATEAU...THE SOUTHEAST NEW MEXICO PLAINS...THE UPPER TRANS PECOS...AND THE VAN HORN CORRIDOR FOR TUESDAY MORNING INTO TUESDAY EVENING... .DISCUSSION...CRITICAL FIRE WEATHER CONDITIONS NORTH OF A LINE FROM NEAR VAN HORN...TO KERMIT...TO LAMESA WILL PERSIST INTO THE MID EVENING AS WESTERLY DOWNSLOPE WINDS OF 20 TO 30 MPH IN THE PLAINS DIMINISH. MOUNTAIN WINDS OF 25 TO 35 MPH WITH GUSTS FROM 45 TO 60 MPH WILL BE SLOWER TO DECREASE. YET ANOTHER CRITICAL FIRE WEATHER DAY WILL BE POSSIBLE TUESDAY ACROSS THE SOUTHEAST PLAINS AND THE TRANS PECOS WITH DRY...WINDY CONDITIONS...AND VERY HIGH FIRE DANGER ARE EXPECTED. NMZ115-TXZ057>059-074-130500- /O.CON.KMAF.FW.W.0059.000000T0000Z-080513T0300Z/ /O.CON.KMAF.FW.A.0055.080513T1500Z-080514T0400Z/ SOUTHEAST PLAINS/BLM ROSWELL/LNZ-VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING- DAVIS/APACHE MOUNTAINS AREA- 202 PM CDT MON MAY 12 2008 /102 PM MDT MON MAY 12 2008/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM CDT /9 PM MDT/ THIS EVENING... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM CDT /9 PM MDT/ THIS EVENING. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING. SOUTHWEST AND WEST WINDS OF 20 TO 25 MPH WITH A FEW GUSTS NEAR 35 MPH AND MINIMUM HUMIDITIES BELOW 15 PERCENT WILL PERSIST INTO MID EVENING. FIRE DANGER REMAINS VERY HIGH AND POOR RECOVERY IS EXPECTED OVERNIGHT. MORE CRITICAL WEATHER CONDITIONS ARE EXPECTED TUESDAY WITH SINGLE DIGIT HUMIDITY EXPECTED TO BE MORE WIDESPREAD AND A FIRE WEATHER WATCH HAS BEEN ISSUED. DO NOT THROW CIGARETTES ONTO THE GROUND OR OUT OF A MOVING VEHICLE. KEEP VEHICLES ON DRIVING SURFACES... AND DO NOT DRIVE THROUGH TALL GRASS. AVOID ACTIVITIES THAT MAY PRODUCE OUTDOOR FLAMES OR SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW RAPIDLY INTO DANGEROUS WIND-DRIVEN WILDFIRES. $$ NMZ114-TXZ258-130500- /O.CON.KMAF.FW.W.0059.000000T0000Z-080513T0600Z/ /O.CON.KMAF.FW.A.0055.080513T1500Z-080514T0400Z/ GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ-GUADALUPE MOUNTAINS- 102 PM MDT MON MAY 12 2008 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING. WEST WINDS OF 25 TO 40 MPH WITH GUSTS FROM 45 TO 60 MPH AND HUMIDITIES BELOW 10 PERCENT BEGINNING WILL BE SLOW TO SUBSIDE THIS EVENING AND THE CRITICAL FIRE WEATHER CONDITIONS WILL CONTINUE THROUGH THE EVENING. FIRE DANGER REMAINS VERY HIGH AND POOR RECOVERY IS EXPECTED OVERNIGHT. MORE CRITICAL WEATHER CONDITIONS ARE EXPECTED TUESDAY WITH SINGLE DIGIT HUMIDITY EXPECTED TO BE MORE WIDESPREAD AND A FIRE WEATHER WATCH HAS BEEN ISSUED. DO NOT THROW CIGARETTES ONTO THE GROUND OR OUT OF A MOVING VEHICLE. KEEP VEHICLES ON DRIVING SURFACES... AND DO NOT DRIVE THROUGH TALL GRASS. AVOID ACTIVITIES THAT MAY PRODUCE OUTDOOR FLAMES OR SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW RAPIDLY INTO DANGEROUS WIND-DRIVEN WILDFIRES. $$ TXZ045-046-050-060-067-130300- /O.CON.KMAF.FW.W.0059.000000T0000Z-080513T0300Z/ GAINES-DAWSON-ANDREWS-WINKLER-WARD- 202 PM CDT MON MAY 12 2008 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING. WEST WINDS OF 20 TO 25 MPH WITH A FEW GUSTS TO NEAR 35 MPH AND MINIMUM HUMIDITIES NEAR 10 PERCENT HAVE RESULTED IN CRITICAL FIRE WEATHER CONDITIONS TODAY AND POOR RECOVERY IS EXPECTED THROUGH MID EVENING. THE FIRE DANGER IS VERY HIGH. THESE CONDITIONS WILL DIMINISH THIS EVENING. DO NOT THROW CIGARETTES ONTO THE GROUND OR OUT OF A MOVING VEHICLE. KEEP VEHICLES ON DRIVING SURFACES... AND DO NOT DRIVE THROUGH TALL GRASS. AVOID ACTIVITIES THAT MAY PRODUCE OUTDOOR FLAMES OR SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW RAPIDLY INTO DANGEROUS WIND-DRIVEN WILDFIRES. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this red flag warning went out at May 12, 4:12 AM CDT, 1 hour 46 minutes earlier.
Area forecast discussion, May 12, 4:12 AM CDT, 1 hour 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
412 AM CDT MON MAY 12 2008
.DISCUSSION...
CURRENT WV IMAGERY SHOWS AN UPPER LOW NEAR IDAHO IS GRADUALLY
SINKING SOUTH. THIS FEATURE WILL CAUSE MID LEVEL WESTERLY FLOW TO
INTENSIFY THIS AFTERNOON. WENT AHEAD AND UPGRADED THE HIGH WIND
WATCH TO A WARNING FOR GDP TODAY BUT IT WILL BE A MARGINAL EVENT.
NOT EXPECTING GUSTS TO REACH 60 MPH BUT SUSTAINED WINDS ABOVE 40
MPH IS MUCH MORE LIKELY. TOMORROW COULD SEE MORE OF THE SAME SO
ISSUED A HIGH WIND WATCH FOR THAT TIME PERIOD.
INCREASING SOUTHWEST SURFACE WINDS WILL PUSH A DRYLINE INTO THE
CENTRAL BASIN TODAY. THE DRYLINE WILL RETREAT WEST OVERNIGHT...BUT
WILL SHARPEN UP TUESDAY AND RAPIDLY PUSH EAST. THE DRYLINE WILL
AGAIN RETREAT TUESDAY NIGHT BUT SHOULD BECOME ACTIVE THANKS TO THE
APPROACHING UPPER LOW FROM NEW MEXICO. THE POSITION OF THE DRYLINE
WILL GREATLY DETERMINE POPS...BUT WITHOUT A DOUBT THE BEST CHANCES
WILL BE IN THE EAST. WENT AHEAD AND ADDED MENTION OF SEVERE
THUNDERSTORMS IN LINE WITH SPC REASONING IN THE SWODY2.
IT IS SOMEWHAT REASSURING TO SEE THE GFS COMING MORE IN LINE WITH
THE ECMWF THIS PACKAGE AND WAS ABLE TO FOLLOW IT MORE CLOSELY THAN
LAST NIGHT. DO NOT LIKE BLANKETING POPS FOR A 48 HOUR PERIOD FROM
TUE NIGHT INTO THU NIGHT BUT TIMING ISSUES WITH THE VARIOUS S/W
TROUGHS MOVING THROUGH THE NORTHERLY UPPER FLOW YIELDS LITTLE
CHOICE. TEMP FORECASTING ALSO VERY DIFFICULT WITH ALTERNATING
PERIODS OF CAA AND CLOUDS SO GENERALLY STAYED CLOSE TO MEX FOR
THIS FORECAST.
&&
.FIRE WEATHER...
UPGRADED THE FIRE WEATHER WATCH TO A WARNING AND WILL ISSUE
ANOTHER WATCH FOR TOMORROW WITH AGAIN VERY DRY CONDITIONS. THE
MAIN QUESTION TOMORROW WILL BE THE WIND SPEEDS SO STARTED THE
WATCH OFF CONSERVATIVELY WITH ADDITIONAL COUNTIES POSSIBLY BEING
ADDED AT A LATER TIME. EXPECT EXCELLENT MOISTURE RECOVERY EAST OF
THE PECOS TONIGHT AND TOMORROW NIGHT WITH POOR RECOVERY OUT WEST.
FIRE WEATHER WILL BE PUT ON HOLD WEDNESDAY WITH THE PASSAGE OF A
STRONG FRONT WHICH BEGINS A PERIOD OF COOLER WEATHER...INCREASED
MOISTURE...AND THE POSSIBILITY FOR PRECIPITATION.
&&
.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX 91 65 93 61 / 10 0 10 30
CARLSBAD NM 94 56 91 56 / 0 10 10 20
DRYDEN TX 94 66 96 68 / 10 10 10 30
FORT STOCKTON TX 96 67 97 62 / 10 10 10 20
GUADALUPE PASS TX 84 59 82 50 / 0 0 0 20
HOBBS NM 94 56 91 54 / 10 10 10 20
MARFA TX 88 53 90 51 / 10 10 10 20
MIDLAND INTL AIRPORT TX 92 65 92 57 / 10 10 10 30
ODESSA TX 92 66 93 59 / 10 10 10 30
WINK TX 99 59 99 57 / 10 10 10 20
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...HIGH WIND WARNING FROM 11 AM THIS MORNING TO 8 PM MDT THIS
EVENING FOR THE FOLLOWING ZONES...GUADALUPE MOUNTAINS OF
EDDY COUNTY.
RED FLAG WARNING FROM 9 AM THIS MORNING TO MIDNIGHT MDT TONIGHT
FOR THE FOLLOWING ZONES...GUADALUPE MOUNTAINS NP/LINCOLN
NF/LNZ.
FIRE WEATHER WATCH FROM 9 AM TO 10 PM MDT TUESDAY FOR THE
FOLLOWING ZONES...GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ...
SOUTHEAST PLAINS/BLM ROSWELL/LNZ.
HIGH WIND WATCH FROM 10 AM TO 8 PM MDT TUESDAY FOR THE FOLLOWING
ZONES...GUADALUPE MOUNTAINS OF EDDY COUNTY.
RED FLAG WARNING FROM 9 AM THIS MORNING TO 9 PM MDT THIS EVENING
FOR THE FOLLOWING ZONES...SOUTHEAST PLAINS/BLM ROSWELL/LNZ.
TX...HIGH WIND WARNING FROM 11 AM THIS MORNING TO 8 PM MDT THIS
EVENING FOR THE FOLLOWING ZONES...GUADALUPE MOUNTAINS.
RED FLAG WARNING FROM 9 AM THIS MORNING TO MIDNIGHT MDT TONIGHT
FOR THE FOLLOWING ZONES...GUADALUPE MOUNTAINS.
FIRE WEATHER WATCH FROM 10 AM CDT /9 AM MDT/ TO 11 PM CDT /10 PM
MDT/ TUESDAY FOR THE FOLLOWING ZONES...DAVIS/APACHE
MOUNTAINS AREA...GUADALUPE MOUNTAINS...LOVING...REEVES
COUNTY AND UPPER TRANS PECOS...VAN HORN AND HIGHWAY 54
CORRIDOR.
HIGH WIND WATCH FROM 10 AM TO 8 PM MDT TUESDAY FOR THE FOLLOWING
ZONES...GUADALUPE MOUNTAINS.
RED FLAG WARNING FROM 10 AM THIS MORNING TO 10 PM CDT THIS
EVENING FOR THE FOLLOWING ZONES...ANDREWS...DAWSON...
GAINES...LOVING...REEVES COUNTY AND UPPER TRANS PECOS...VAN
HORN AND HIGHWAY 54 CORRIDOR...WARD...WINKLER.
&&
10Hazardous weather outlook, May 12, 4:23 AM CDT, 1 hour 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 423 AM CDT MON MAY 12 2008 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-130930- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA- PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL- GUADALUPE MOUNTAINS- 423 AM CDT MON MAY 12 2008 /323 AM MDT MON MAY 12 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...TODAY AND TONIGHT STRONG SOUTHWEST WINDS...VERY LOW RELATIVE HUMIDITY AND WARM AFTERNOON TEMPERATURES WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS ACROSS MUCH OF WEST TEXAS AND SOUTHEAST NEW MEXICO TODAY. THESE VERY DRY AND WINDY CONDITIONS WILL INCREASE THE POTENTIAL FOR DANGEROUS WIND-DRIVEN WILDFIRES TODAY. VERY STRONG WINDS WILL BE POSSIBLE IN THE GUADALUPE MOUNTAINS TODAY. SOUTHWEST WINDS GUSTING UP TO 60 MPH ARE LIKELY ACROSS THE GUADALUPE MOUNTAINS...INCLUDING ALONG HIGHWAY 62/180 THROUGH GUADALUPE PASS...THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY INCREASINGLY STRONG SOUTHWEST WINDS WILL COUPLE WITH A VERY DRY AND WARM AIR MASS IN PLACE TO CREATE CRITICAL FIRE WEATHER CONDITIONS ACROSS MUCH OF WEST TEXAS AND SOUTHEAST NEW MEXICO ON TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 12, 5:57 AM CDT | High Wind Watch | MAF | Eddy | 22 hr |
| May 12, 5:57 AM CDT | High Wind Warning | MAF | Eddy | 15 hr |
| May 12, 5:58 AM CDT | Fire Weather Watch | MAF | 23 hr |
Nearby
Red Flag Warnings in Texas, 2008Red Flag Warnings in New Mexico, 2008Every red flag warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.